so manny meds (celexa, zolofot, notrepyline, wellbutrin only for a week, paxil) and nothing worked for me especially in terms of mood. Right now I'm on Effexor Xr 225mg daily (taken only at once, is that right)... Is my fifth week... I was put on 75mg, for the first week, 150mg the second week, and since the third 225mg... It is the only medication that I have no side effects at all. The third week I was feeling much better, I was doing a lot of housework, organizing my staff etc... But in the forth week I increased myself only for 2 days to 300 and took twice daily... After that, I was feeling terrible for 5 days. I was so disappointed. I asked my doctor what to do, and he told me go back to 225 once daily. He was so discouraged that he told me 4 weeks are enough to show if this med is working, and moreover he told me you are not responding, so it may take years to find the right one. I just wanted to die... i Think my doctor is a monster. How can you tell a patient being suicidal that it might take years... I;m functioning very well, and Im eating and sleeping well (except nightmares), but my mood hasn't changed a lot. I feel like disconnected from the outside but at home especially that third week I as OMG I feel like home... Please give me some advice because accord to my doc I should try sth else, but I dont want to... I have a really good job and everything is running well in my life, but an extreme anxiety caused my depression..Regards with a lot of pain elena
Hi eleng, I was wondering something. You said you felt good at 225mg, doing housework, organizing staff, etc. You took the effexor once daily. Why was the dose increased if you were doing so well? 225mg is the maximum dose recommended. I too was put on 300mg and coming off of it was hell on earth. It may take some time to readjust to the lower dose even though you took the higher dose for only a short time. Your doc should know after increases, it takes a few weeks to see the results. Try to be strong. It might just be a matter of time to get used to the dose fluctuations. Sometimes group counseling can help us deal with stress much better. Medication isn't the only answer. Sometimes it takes 2 or 3 combinations, meds, counseling, journaling, meditation, etc. Find the right combination that works for you. Good luck and have a happy new year.
Chris is so right. I have been on just about everything imaginable including all the ones you listed. I was suprised also to hear your doctor increased it if it was working at one dose. Some meds made me worse especially Prozac which made me suicidal and homicidal no kidding I was hospitalized to come off that and to watch me because of the extreme reactions. I was put on Paxil which I always swore by until I ended up with Fibromyalgia and then my meds got changed to Cymbalta, it helps with the pain but not the depression that is accompanied by anxiety wich the Paxil helped a great deal so I am wondering what is going to happen now. I am also on Remeron which has been great with the insomnia that accompanied the anxiety/depression problem. It has been wonderful to sleep again. I would suggest myself talking to your doctor about holding off on anymore changes until your system gets back used to the 225mg.
You need to make changes slowly with these type of meds and then wait awhile for results not keep making them so fast. You may try journaling it helped me a great deal while changes were being made and even lead into writing poems. Keep sharing what is going on we can't do things alone I have found that out the hard way a few times and this site is great for sharing feel free to write me anytime I have been through a lot I don't claim to know everything but if I can't help or at least try to I will try to find the answer and see if I can help us both. Take care of yourself, marjorie zych
These two ladies are sooo right! But hey, don't beat yourself up for trying to make it work faster; some people give up altogether too quickly and end up much worse for it. Also, sorry about your doc. His info was correct; HOWEVER, his method of delivery needs a little work! Hope you're feeling better now and please remember... it's kinda like taking blood pressure medication-don't stop just because you start feeling better or you'll be back at that awful place you started from, okay! Good luck to ya!
First and formost keep hope alive. You can get better. After inumerable drug trials and 18 ECT treatments I found somthing that worked for me an it might work for you. I was suicidaly depresive having drank insecticide and one day finding my self looking off a 800 foot high bridge. The only reason I didnt jump was it was going to take a while to fall all that way. I was a basket case. OK here it is Meds only took me so far, no drug I tried wsould make me all well. Now Meds make me feel well enough to attend talk tharipy. Once a week group and individual every other week. I dont know how or why but if I can get my self to group I will feel better for mabey an hour or day. What ever it is it gives me hope and one dose of hope is worth a thousand dosses of whatever med. No I am not saying the meds are worthless they are not, they just get me feeling well enough so that talk tharipy is effective. If I had to choose I would say group works best for me.IF YOU HAVE HOPE YOUR HALF WAY THERE. You will find the right combination of tharipy and drugs and come out into the light.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 May 2010 • 2 answers
Posted 26 Apr 2011 • 6 answers
Posted 9 Mar 2013 • 2 answers
Posted 13 May 2015 • 3 answers
Posted 11 Aug 2015 • 2 answers